question-icon

What Causes Itching On The Body After Bypass Surgery?

default
Posted on Mon, 17 Oct 2016
Question: I had bypass surgery in December. I am on several different medications. Ever since, I have this horrible itching all over, but more so on my back and legs. I've been to my dermatologist and she has prescribed many different creams, but none have helped. My PC doesn't have a clue. I started doing my own research and it seems that 4 of the medications I'm taking can cause sever skin itching. They are Pantoprazole Sodium 20mg daily; Crestor 40mg daily; Losartan Potassium 2.5mg daily; Tamsulosen HLG 0.4mg daily; plus I take Humira 40 mg injection 2x a month, 81mg of aspirin daily and Zolpidem 10mg 1x nightly.

I use a prescription cream daily, which helps somewhat, but as soon as I stop using the itch returns.

I'm at my wits end.

Any help or advice will be much appreciated.

XXXXXXX XXXX
doctor
Answered by Dr. Prasanna Heijebu (9 hours later)
Brief Answer:
Losartan and Rosuvastatin are common culprits

Detailed Answer:
Hello Sir

I can certainly understand your concern and worked through your query in detail.

The rash in your case is most probably related to the use of Losartan and Rosuvastatin.

If the rash is very severe, I advise you to stop the drug and go for an alternative medication to control BP and blood lipids respectively after discussing with your cardiologist.

Rest of the medications, which you listed can be continued safely.

Post your further questions if any.
Thank you.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Prasanna Heijebu

General & Family Physician

Practicing since :2010

Answered : 1422 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Itching On The Body After Bypass Surgery?

Brief Answer: Losartan and Rosuvastatin are common culprits Detailed Answer: Hello Sir I can certainly understand your concern and worked through your query in detail. The rash in your case is most probably related to the use of Losartan and Rosuvastatin. If the rash is very severe, I advise you to stop the drug and go for an alternative medication to control BP and blood lipids respectively after discussing with your cardiologist. Rest of the medications, which you listed can be continued safely. Post your further questions if any. Thank you.